A 29-year-old female asked:
i was due to have my periods on the 22nd of december and took an emergency contraceptive on 22nd. i am yet to have my periods and had brown discharge.
1 doctor answer • 1 doctor weighed in
Family Medicine 31 years experience
Common with EC: Emergency Contraceptives (EC), containing the hormone levonorgestrel, can cause alterations in your subsequent menstrual cycle, which may explain your symptoms. Your risk for pregnancy depends on when you had unprotected sex in relation to ovulation, how soon after you took emergency contraception, and your weight (EC may be less effective if >165lbs). If concerned, check a urine pregnancy test.
3386 viewsAnswered >2 years ago
Last updated Dec 26, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.